Couldn't find what you looking for?

TRY OUR SEARCH!

:( :( I am a fairly healthy 53 year old woman who started taking 400 mg./day SEROQUEL 5 months ago. I weighed 120 lbs. before I started taking the medication & now weigh 144 lbs. ONLY IN MY BELLY. My butt, thighs & arms are the same size as they were since I was 18.

I can't seem to lose the weight despite walking 2 mi./day + working out 3X/week.

:idea: What is up with this?? Does anyone out there have a similar problem??

I would appreciate ANY input from ANYONE!!!

Thanks a bunch...

'POT BELLIED' Suzanne in Corpus Christi, TX

Loading...

that is normal for antipsychotics, pot bellied wieght gain - I have it too 20 pounds
Reply

Loading...

I am Bipolar and I got 2 enemies.. 1 is Seroquel 600mg a day, to stop the psychosis end 2.. Oviril Dekapote the mood stabilizer. I am hungry all the time and i gained around 20 ponds too. Now i lost about 5 kilo's. Bu then i also ate oranges and canceled everything with sugar. That's irritating because tea without sugar is boring. I still have a problem with weith gain.
Reply

Loading...

I have been on Seroquel for about 3 weeks now and have gained 12 lbs in my belly - the LAST place I am prone to weight gain until this medication. I also have sudden episodes of feeling unreasonably cold, and my legs ACHE almost all the time.
Reply

Loading...

First of all, if it's only in your stomach, it could be just severe bloating, which is common with many mood stabilisers. I would try out antacid and de-gas tablets to reduce the stomach gas and bloating.

I wish you all the best of luck.

I took seroquel, as well as a few other mood stabilisers including lithium , and had very horrible side effects, one of which was rapid and excessive weight gain.

I had to stop all medication cold turkey and very suddenly, because the severity of the OTHER side effects had become life threatening. I lost 20 kgs within the space of a month of stopping medication.

If you are concerned about your weight please ask your doctor to change medication, or seek an alternative. I'd also urge you to seek alternative opinions, as many doctors have no clue, while others have learnt form experience. Being self conscious about your weight will only hinder your mental state. On top of that, the weight does not plateau, stop or slow down. The weight just keeps increasing, no matter what.


Also ask yourself if the drug is helping?
Make sure you are not breaking out in nervous sweat, or feeling overly anxious for no apparent reason. Make sure you are not incapacitated from work, study, socialising, or talents you used to have. Are you more fatigued then you used to be? Are you still active in your hobbies/interests? Are you alert to whats areound you or do you feel you are in a daze?

Most importantly, are you healthy physically?
Reply

Loading...

This is the second time I have been on this medication. The first time I was taking 1200 mgs a day and did not gain any weight. This, the second time I've been on the medication I gained 20 lbs in 1 week and another ten in the weeks that followed, most of which was in my belly. My legs have also porked out. I have been working out 5 days a week full body/hr half and for example one week the scale said I lost 9 lbs, but the 2 days later I gained another 5. Then I worked off another three lbs and in 1 day again gained 5 lbs. This medication holds the weight on your body. I am abruptly stopping taking this medication due to the fact that I am unable to play sports competitively on this medication.
Reply

Loading...

i used to take seroquel in low doses for 2 years, but recently stopped

this is the first time hearing that the medication promotes weight gain..
maybe that explains the 20-25 lbs i put on in the past two years %-)
think it may be because these kinda meds made me drowsy all the time makes you more lethargic and inactive
Reply

Loading...

I need help I have went form a size 7 to a 14 in less than a year .......I weigh almost 200 lbs and I am only 5"6. I liked the curves I have and the increase in my breast but I did not have this reaction when I was on zoloft and xanax, tehn celexa and xanax and lithium. I have never felt better but the weight gain is horrible!!!!
Reply

Loading...

im very glad i found this.  i have gained exactly 20 lbs and it is on my stomach as well.  i am not eating any differently, in fact, to help with the bi-polar and keep me occupied i started excercising.

i have not gained any more however, but still feeling like i have a very pregnant belly, it looks very odd, everything else looks normal, and then there is the large stomach...

Reply

Loading...

This is a very interesting thread. Although it makes sense that a chemical sleep aid could cause weight gain. Is this a common side effect of Seroquel? 
Reply

Loading...

I also have gain a lot of weight whilst taking citalopram & quetiapine. I have tried dieting, shakes, gym etc but carnt shift even a pound!! I'm at my whits end!! The weight is really getting me down but the I darednt come off the pills. If I'm even 30mins late takin a quetiapine I no about it!! My mum comments I get really stroppy n jumpy. I live in fear ov my reactions so avoid all people & activities... Help any1...
Reply

Loading...

My doc was giving me paroxetine before but then i had the kind of attack again where my body stats shaking n I go into sub-consciousness declining all the interaction from physical environment around me (this happenes to me like every few months or so). I got recently put to this medicine quentiapine when I told my doc about this thing happening again. The thing is its been just 2 weeks of quentiapine intake and i have grown pot belly :(I also feel my mind under some kind of pressure whole day, i get cravings for food. some times i think, my body is so full with sugar. I feel severely bloated coupled with abdominal pain sometimes. I feel so drowsy to do anything!! i tried skipping 1 day the pill, I felt myself to be so different that day. i dont even know what is my real self anymore. These meds have made me loose my own congruity. 

Rest apart, quentiapin makes me sleep so well. Is there anything I can do about the side effects?

Reply

Loading...


i TAKE ANTI PSYCHOTICS AND MY BELLY LOOKS LIKE A POT BELLY PIG...
MY OTHER BODY PARTS ARE FINE. JUST MY BELLY, PEOPLE WERE ASKING ME ALL THE TIME , IF I WAS PREGNANT. I NEVER HAD A POT BELLY OR PROBLEM WITH FAT IN MY LIFE UNTIL NOW.
I CAN'T GO ON LIKE THIS. DON'T WANT TO WAKE UP AND BE 60 WITH A BEER GUT POT BELLY.
Reply

Loading...

I, as well am gaing weight terrible heartburn and bloating as if I swallowed a boulder. Does anyone know if these problems cease over time? i had to split my 200mg twice a day, just taking a whole 200mg before bed and dividing the other 200mg up because I could not function taking care of my 5 month old grandson

Reply

Loading...

I have been in seroquel for about seven years with a 100 lb weight gain. I am working hard to take off a pound a week or so and bad weeks none or gain. Several mentioned lithium. Please be vigilant in your blood draws know your levels and know what is safe I yook seriquel and lithium together and lithium almost killed me. I ended up with full bloom renal failure and my organs started shutting down. I was delirious and when they did a blood draw my kidneys and lithium produced pcp cocaine shrums LSD and several other hard drugs which slowed my heart down. I don't remember any if this but I have had four dr two nurses three family and I. Therapist say I was never expected to walk out of the hospital alive. I had great dr. I lost 80 lbs in 14 days then they put me back in seriquel at 1000 mg a day spread out and I have gain about 60 back it is frustrating but I will take the unhealthy weight gain over death and hallucinations and putting my family through the hell. I will be fat and I will try to loose weight but I know the medicine helps keep me together again lithium know about levels heck learn about lithium!!!
Reply

Loading...